T Nation

Tamoxifen, Clomid, Arimidex... What's Going On?


#1

Hey,

My history is documented in this thread - Looking for a UK Based Urologist/Endo

So, things were going ok, I wasn’t taking any TRT or using clomid or armimidex. I was managing to lose weight (Managed to lose 10% of my body mass), exercising regularly, then something stressful happened (wife had a miscarriage) and the exercise went out of the window and I started to feel sluggish again.

My wife and I are looking to go for another round of IVF, so after talking with some consultants they suggested I take tamoxifen at 20mg a day to see if it can help boost sperm count. I had the drugs for a few months before I decided to take them as I was apprehensive as I generally felt pretty crap (emotional and tired) on clomid and arimidex.

However, this is where it got a bit unexpected… I took the 20mg of tamoxifen and within about an hour I had a raging erection, the next morning I had morning wood and my balls had swollen up to about double their previous size, I felt good, I had a sex drive, a strong one and sex felt amazing… this feeling lasted about 6 days, it also brought with it an amazing feeling of happiness as I’ve suffered from depression since I was 18, it was a lovely feeling, a bit like someone had turned the lights on. Then after 6 days, it started to subside a bit, my balls weren’t as large, I started to feel tired, I started to feel hungry and sluggish and things started to feel worse than they did before. So I then decided to add clomid at 50mg a day to see if I could boost my LH and FSH levels and then felt bloody awful. I was an emotional wreck.

So, what is this telling me and what is happening here?

  • The tamoxifen is blocking the estrogen(?) and I feel much better as a result
  • Why did my balls increase in size so quickly?
  • However, my body normalised itself by doing… what? Down regulating LH and FSH production from the pituitary?
  • Is 20mg too much?
  • How do I get this back? The 5 or 6 days I had at the start of the tamoxifen was better than I ever had on TRT.

I also take Sertraline/Zoloft as an antidepressant which is a bit of a wonder drug for me, however, I understand that the pathway it enters the body through is the same as tamoxifen which could mean that tamoxifen working means that sertraline isn’t getting into my system and vice versa… does anyone have any experience like this?

Another thought is that maybe I should have started some hcg before all of this to see how I got on?

Any thoughts or insights?


#2

I would not dwell on the notion that you can only absorb one drug at a time.

Some guys simply feel like crap using clomid and nolvadex does not have that issue. Few doctors understand that or understand that nolvadex does what clomid can do.

Your nolvadex dose seems to be too high and what we can expect to happen is that LH is too high and that can drive a lot of T–>E2 inside the testes. Anastrozole cannot manage T–>E2 inside the testes. Hi LH also has the potential to desensitize LH receptors.

While on a SERM, you can test LH/FSH, TT, FT and E2 to see what is going on.

Try cutting nolvadex dose in half.

Increased E2 may be dampening your response to the increased T.

There that are transient effects that are not sustainable. So some such effects are expected.

hCG will do the same, but less effect on improving fertility. Same negatives if hCG dose is too high.

If E2 is the problem, an anastrozole would help. Without labs to go on … 0.5mg/week in divided doses might be a good guess.

Please review my comments in your first thread.
SSRI’s can reduce E2 clearance and increase E2 …


#3

Yeah, I also had a very quick reaction to clomid. Within three hours I felt better. From what I read here, it’s very uncommon.


#4

Thanks for the response KSman… I must admit, I’d completely missed your last response in the other thread. So, basically, I think what you’re saying is my balls respond to the increase in LH from my pituitary with the tamoxifen, however, the overall surge caused an increase in E2 and potentially T->E2 inside my testes which had a negative effect.

So… I’ve decreased the nolvadex dose to 10mg a day and will take 0.5mg Arimidex a week to see what happens.

I’m currently extremely tired and REALLY hungry all the time! I’m not emotional though (well, don’t feel too bad) although I am getting annoyed at people quite easily!

I’m based in Surrey in the UK which is the answer to your last question in the other thread. Do you recommend any endo’s in this area?

I will arrange to get blood tests done for LH/FSH, TT, FT and E2.

When you say therw are transient effects that are not sustainable, how do you mean? My balls seem to have shrunk back down again from where they were last week when I started tamoxifen… I’ve read other posts about people saying they’re tired on tamoxifen during PCT, but I guess this is because they’re no longer boosting their T artificially, as I wasn’t in the first place, I can’t think why I should feel this tired…


#5

There are frequently effects that are transient and thus changeable.

Hunger can be a protein hunger. Try a whey protein shake and see if that quenches hunger for a while. Is so, there is your answer. When one gets into that state, other food can fail to satisfy hunger. If you then eat carbs, you risk weight gain. Hunger may change with dose change.


#6

Took 1mg of Arimidex yesterday morning to jump start the process, started to feel a lot more like my old self, and my hunger disappeared by the evening and better still this morning. Will aim to take 0.5mg E3D and 10mg Tamoxifen ED for the next week or so and see how I get on. Don’t feel as amazing as I did when I started the tamoxifen, balls are still shrunken, no morning erection, don’t feel particularly horny.

Interesting notes about my thyroid and iodine, I’ll do some reading as its bit something I’ve ever looked into before and will start taking my temps.


#7

I used to suggest front loading Arimidex/anastrozole but stopped that because guys who happen to be over-responders felt like they got hit by a truck. Watch your dosing, your blood levels of the drug normally take a week to reach final levels.